Montana, 2011

Hail and Damaging Wind in Montana, August 31, 2011

August 31, 2011 · NWS BYZ · 2 events in 1 county or zone

An isolated thunderstorm over Fallon County produced severe winds and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BYZ wrote it up.

An isolated thunderstorm over Fallon County produced severe winds and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before the first event at Aug 31, 2:34 PM MST, 4 hours 31 minutes earlier.

Area forecast discussion, Aug 31, 2:34 PM MST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
334 PM MDT WED AUG 31 2011

.SHORT TERM...VALID FOR THU AND FRI...

RED FLAG WARNING CONTINUES THROUGH 6 AM MDT THURSDAY ACROSS THE
ENTIRE REGION DUE TO TO THUNDERSTORMS/STRONG GUSTY WINDS BOTH
AHEAD OF AND BEHIND AN ADVANCING COLD FRONT.

THUNDERSTORMS CONTINUE TO DEVELOP ACROSS WESTERN AND CENTRAL ZONES
AS SHORTWAVE/JET ENERGY INTERACTS WITH LOW LEVEL CONVERGENCE
ALONG THE FRONT. THUNDERSTORMS WILL CONTINUE TO PROPAGATE W/NW
THROUGH THE EVENING. MORE THUNDERSTORMS MAY FIRE ACROSS THE
EAST...ESPECIALLY IN FALLON AND CARTER COUNTIES THIS EVENING IN A
FAVORABLE SHEAR ENVIRONMENT ALONG AND AHEAD OF THE ADVANCING COLD
FRONT. STRONG S TO SW WINDS IS MIXING DOWN SOME DRIER AIR ACROSS
PARTS OF THE EAST THOUGH...SO AM NOT TOO CERTAIN ABOUT
THUNDERSTORM INTENSITY/COVERAGE. INVERTED V SOUNDINGS AND DCAPE
VALUES GREATER THAN 750 J/KG ACROSS MUCH OF THE AREA THROUGH THE
AFTERNOON/EVENING ARE SUPPORTIVE OF GUSTY CONVECTIVE WINDS. SOME
SMALL HAIL EXPECTED WITH THE STRONGER STORMS THIS
AFTERNOON/EVENING WITH SBCAPES OF 500 TO 1500 J/KG COMMON ACROSS
THE REGION. AS THE FRONT CONTINUES TO ADVANCE EASTWARD THROUGH THE
EVENING/OVERNIGHT HOURS...QUICK PRESSURE RISES AND STRONG COLD AIR
ADVECTION WILL LEAD TO N/NW WINDS AT 20-30 MPH WITH GUSTS TO 35
MPH POSSIBLE.

THE UPPER LEVEL TROUGH AND ATTENDANT SHORTWAVE ACTIVITY WILL MOVE
ACROSS THE REGION THURSDAY. UPSLOPE LOW LEVEL FLOW COMBINED WITH
ISENTROPIC FLOW ALOFT AND THE SHORTWAVE ACTIVITY/UPPER LEVEL
TROUGH WILL GENERATE ABUNDANT CLOUD COVER ALONG WITH SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THE DAY. TEMPERATURES
WILL BE COOL WITH HIGHS IN THE LOW 60S TO LOW 70S ACROSS LOWER
ELEVATIONS. IT WILL BE COOL ENOUGH IN THE HIGHER ELEVATIONS OF THE
MOUNTAINS TO PRODUCE A LITTLE BIT OF SNOW. WINDS WILL CONTINUE TO
WEAKEN AS THE PRESSURE GRADIENT WEAKENS AND THE STRONGEST COLD AIR
ADVECTION SHIFTS EAST.

MAINLY DRY CONDITIONS ARE EXPECTED REGION-WIDE AS THE UPPER LEVEL
TROUGH SHIFTS EAST. ANOTHER COLD FRONT WILL MAKE ITS WAY INTO THE
REGION LATE IN THE DAY. THERE MAY BE ENOUGH MOISTURE ACROSS THE
EAST DURING THE EVENING TO SQUEEZE OUT AN ISOLATED SHOWER OR
THUNDERSTORM AHEAD OF THE FRONT. OTHERWISE...THE FRONT WILL BE
MARKED MAINLY BY A WIND SWITCH TO THE NW. WITH STRONG COLD AIR
ADVECTION BEHIND THE FRONT...WINDS MAY GUST TO NEAR 30 MPH.
STC/BORSUM

.LONG TERM...VALID FOR SAT...SUN...MON...TUE...WED...

SATURDAY A WAVE MOVING FROM SASKATCHEWAN INTO NORTH DAKOTA KEEPS
COOLER WEATHER AROUND AS SURFACE HIGH PRESSURE SLIDES OVER MONTANA
AND WYOMING CAUSING POOR MIXING. DESPITE CYCLONIC FLOW ALOFT LOW
LEVELS WILL BE DRY AND STABLE SO NO SHOWER ACTIVITY EXPECTED.
COULD BE BREEZY WITH STRONGER MOMENTUM ALOFT MIXING DOWN. SUNDAY
THE RIDGE IS DOMINANT OVER THE REGION AND WEAK LEESIDE TROUGHING
PERMITS BETTER MIXING. SHOULD SEE A RETURN TO THE 80S BY SUNDAY
AND THIS WILL PERSIST FOR ALL OF NEXT WEEK. WITH PATTERN LOOKING
UNDYNAMIC BETTER THERMAL RIDGE LOOKS TO SET UP OVER WESTERN
MONTANA AND EASTERN WYOMING AND THIS SHOULD KEEP WINDS GENERALLY
LIGHT OR EASTERLY ACROSS THE PLAINS AND LIGHT OVER THE MOUNTAINS.
THIS SHOULD KEEP HUMIDITY MINIMUMS FROM FALLING TOO FAR BELOW 20
PERCENT. BIGGEST VARIABLE NEXT WEEK LOOKS TO BE THE CHANCE FOR
MONSOONAL MOISTURE TO SLIP INTO THE SOUTHERN PORTIONS OF THE
FORECAST AREA AS THE RIDGE BUILDS AMPLITUDE INTO CANADA. HAVE A
RISK OVER THE MOUNTAINS FROM MONDAY ONWARD. FIRE WEATHER CONCERNS
WILL BE THE PERSISTENT DRY AND WARM DAYS BUT WINDS SHOULD BE LIGHT.
BIGGEST CHALLENGE MAY COME FROM THUNDERSTORMS MOVING OFF THE
MOUNTAINS BUT THESE SHOULD NOT BE WIDESPREAD. BORSUM

&&

.AVIATION...

THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING WILL PRODUCE WIND
GUSTS TO 45 KTS AND MVFR CEILINGS AND VISIBILITIES WITH THE
STRONGEST CELLS. STRONG COLD FRONT MOVING THROUGH REGION WILL
BRING NORTHWEST WINDS WHICH WILL GUST TO 35 KTS AT TIMES THROUGH
THE EVENING. INCREASING CLOUDS AND UPSLOPE CONDITIONS WILL CAUSE
AREAS OF FOOTHILL AND MOUNTAIN OBSCURATIONS AFTER 06Z. TERMINAL
LOCATIONS MAY SEE MVFR CEILINGS AFT 10Z WITH CLOUDS PERSISTING
THURSDAY MORNING WITH SHOWER ACTIVITY. BORSUM

&&

.PRELIMINARY POINT TEMP/POPS...

    THU     FRI     SAT     SUN     MON     TUE     WED
-----------------------------------------------------------
BIL 050/067 047/077 049/070 049/081 054/085 054/083 054/081
    34/T    20/N    00/U    00/U    00/U    00/U    00/U
LVM 042/062 038/076 039/072 039/081 046/083 044/081 045/080
    55/T    21/N    10/U    00/U    01/N    11/U    11/U
HDN 052/069 046/080 048/077 048/085 052/090 052/090 050/089
    34/T    20/N    00/U    00/U    00/U    00/U    00/U
MLS 054/070 048/077 049/071 048/081 054/085 055/084 054/082
    43/T    30/B    10/U    00/U    00/U    00/U    00/U
4BQ 056/073 047/077 048/075 048/080 052/087 053/085 051/084
    23/T    40/B    00/U    00/U    00/U    00/U    00/U
BHK 054/069 046/076 047/078 047/080 052/085 052/084 052/083
    42/T    31/B    21/B    00/U    00/U    00/U    00/U
SHR 052/068 045/076 045/071 044/080 048/082 049/080 048/079
    34/T    30/B    10/U    00/U    01/U    10/U    01/U

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING IN EFFECT UNTIL 6 AM MDT THURSDAY FOR ZONES
      123-126-129>133.
WY...RED FLAG WARNING IN EFFECT UNTIL 6 AM MDT THURSDAY FOR ZONES
      274-284.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Aug 31, 2:54 PM MST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
354 PM MDT WED AUG 31 2011

MTZ028>042-056>058-063>068-WYZ098-099-012200-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
354 PM MDT WED AUG 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING REMAINS IN EFFECT FOR SOUTHERN AND EASTERN
PORTIONS OF THE REGION THROUGH 6 AM MDT THURSDAY. A STRONG COLD
FRONT WILL CONTINUE TO MOVE ACROSS THE REGION THROUGH THIS
EVENING...PRODUCING SCATTERED THUNDERSTORMS...AND GENERATING
STRONG NORTH TO NORTHWEST WINDS. THE NORTH TO NORTHWEST WINDS WILL
GUST TO 40 MPH THIS EVENING INTO EARLY THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY WILL BE COOLER WITH GUSTY NORTHWEST WINDS. ANOTHER
STRONG COLD FRONT WILL PUSH THROUGH FRIDAY AFTERNOON AND EVENING.
THIS FRONT WILL BRING ANOTHER ROUND OF STRONG AND GUSTY NORTHWEST
WINDS. THESE STRONG WINDS COULD CAUSE CONCERNS FOR FIRE FIGHTING
EFFORTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 31, 4:15 PM MST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
515 PM MDT WED AUG 31 2011

MTZ031-032-010015-
CUSTER MT-NORTHERN ROSEBUD MT-
515 PM MDT WED AUG 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROSEBUD AND NORTHERN
CUSTER COUNTIES UNTIL 615 PM MDT...

AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 21 MILES SOUTHWEST OF MILES CITY...MOVING
NORTHEAST AT 60 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HORTON AND SHEFFIELD AROUND 520 PM MDT.
ULMER AND PARAGON AROUND 525 PM MDT.
MILES CITY AROUND 530 PM MDT.
MURN AROUND 535 PM MDT.
TUSLER AROUND 540 PM MDT.
KINSEY AROUND 545 PM MDT.
SHIRLEY AND BONFIELD AROUND 550 PM MDT.
LOCATE AROUND 555 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4676 10561 4674 10556 4667 10556 4666 10549
      4658 10543 4657 10525 4655 10522 4655 10513
      4639 10494 4594 10609 4624 10643 4684 10583
      4684 10562
TIME...MOT...LOC 2315Z 234DEG 53KT 4623 10610
Special weather statement, Aug 31, 4:32 PM MST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
532 PM MDT WED AUG 31 2011

MTZ030-031-010030-
NORTHERN ROSEBUD MT-TREASURE MT-
532 PM MDT WED AUG 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROSEBUD AND EASTERN
TREASURE COUNTIES UNTIL 630 PM MDT...

AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HYSHAM...MOVING NORTHEAST AT
45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
VANANDA AROUND 545 PM MDT.
FORSYTH AROUND 550 PM MDT.
BASCOM AND MUDDY AROUND 610 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4674 10686 4645 10622 4608 10700 4620 10726
TIME...MOT...LOC 2332Z 224DEG 37KT 4625 10704
Special weather statement, Aug 31, 4:50 PM MST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
550 PM MDT WED AUG 31 2011

MTZ032-010015-
CUSTER MT-
550 PM MDT WED AUG 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR CUSTER COUNTY UNTIL 615 PM MDT...

AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 20 MILES SOUTHEAST OF MILES CITY...MOVING EAST AT
60 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MIZPAH AROUND 555 PM MDT.
LOCATE AROUND 600 PM MDT.
KNOWLTON AROUND 605 PM MDT.

STRONG WIND GUSTS WILL LIKELY OCCUR WELL AHEAD OF THE STORM. DO NOT
WAIT FOR THUNDER OR RAIN TO TAKE SHELTER. IF THREATENING WEATHER
APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.

LAT...LON 4684 10581 4684 10562 4676 10561 4674 10556
      4667 10556 4666 10549 4658 10543 4654 10505
      4658 10492 4598 10497 4595 10554 4634 10602
      4687 10597 4687 10583
TIME...MOT...LOC 2349Z 249DEG 53KT 4629 10544
Special weather statement, Aug 31, 5:27 PM MST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
627 PM MDT WED AUG 31 2011

MTZ033-010130-
FALLON MT-
627 PM MDT WED AUG 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR FALLON COUNTY UNTIL 730 PM MDT...

AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 22 MILES SOUTH OF MILDRED...OR 26 MILES WEST OF
BAKER...MOVING EAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
WESTMORE AROUND 630 PM MDT.
PLEVNA AROUND 640 PM MDT.
BAKER AROUND 655 PM MDT.
OLLIE AROUND 710 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4618 10489 4631 10488 4632 10490 4641 10491
      4648 10490 4648 10474 4657 10472 4666 10422
      4665 10405 4663 10403 4615 10404
TIME...MOT...LOC 0026Z 262DEG 39KT 4638 10473
Special weather statement, Aug 31, 5:31 PM MST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
631 PM MDT WED AUG 31 2011

MTZ030-031-035-038-057-010130-
NORTHERN BIG HORN MT-NORTHERN ROSEBUD MT-SOUTHERN BIG HORN
MT-TREASURE MT-YELLOWSTONE MT-
631 PM MDT WED AUG 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROSEBUD...NORTHERN BIG
HORN...NORTHEASTERN YELLOWSTONE AND TREASURE COUNTIES UNTIL 730 PM
MDT...

AT 620 PM MDT...THE PUBLIC REPORTED WIND GUSTS TO 52 MPH WITH STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HYSHAM TO 13 MILES EAST OF
PRYOR...AND MOVING EAST AT 35 MPH. THIS LINE OF THUNDERSTORMS IS ALONG
THE MAIN COLD FRONT MOVING THROUGH THE AREA.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THE STRONG WIND GUSTS
MAY OCCUR WELL AWAY FROM STORMS.

THESE STORMS WILL BE NEAR...
SANDERS AROUND 635 PM MDT.
VANANDA AROUND 640 PM MDT.
HARDIN AROUND 645 PM MDT.
ST. XAVIER AROUND 700 PM MDT.
CROW AGENCY AROUND 710 PM MDT.
FORSYTH AROUND 715 PM MDT.
GARRYOWEN AROUND 725 PM MDT.
CARTERSVILLE AROUND 730 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4659 10624 4535 10716 4533 10837 4663 10728
TIME...MOT...LOC 0029Z 262DEG 32KT 4634 10711 4541 10815
Special weather statement, Aug 31, 6:23 PM MST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
723 PM MDT WED AUG 31 2011

MTZ032-033-037-010230-
CARTER MT-CUSTER MT-FALLON MT-
723 PM MDT WED AUG 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR FALLON...EASTERN CUSTER AND
NORTHERN CARTER COUNTIES UNTIL 830 PM MDT...

AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
TERRY TO 14 MILES SOUTHWEST OF EKALAKA...AND MOVING EAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
EKALAKA AROUND 740 PM MDT.
ISMAY AND MEDICINE ROCKS ST PARK AROUND 750 PM MDT.
MILL IRON AND WESTMORE AROUND 800 PM MDT.
PLEVNA...WEBSTER AND WILLARD AROUND 805 PM MDT.
BAKER AROUND 820 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4564 10481 4657 10537 4655 10500 4658 10497
      4658 10487 4663 10482 4662 10475 4667 10473
      4666 10463 4670 10460 4668 10436 4665 10433
      4665 10405 4568 10403
TIME...MOT...LOC 0124Z 270DEG 37KT 4664 10527 4579 10471

The radar

The Rapid City radar (KUDX), 232 km away, was scanning. The volume nearest the first event began at 02:04 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Fallon

When
August 31, 7:05 PM MST
Where
Fallon County, 7.71 mi ESE of Webster
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
46.010, -104.100

Hail, Fallon

When
August 31, 7:25 PM MST
Where
Fallon County, 12.63 mi SE of Baker Arpt
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
46.230, -104.080

Hail broke a bedroom window.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Montana in 2011Every state in 2011This day in weather historyWarnings in Montana, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 331287, 331290.